MAUDE Adverse Event Report: SYNTHES GMBH TI MATRIXNEURO SCREW SELF-DRILLING 5MM; PLATE, BONE

SYNTHES GMBH TI MATRIXNEURO SCREW SELF-DRILLING 5MM; PLATE, BONE
Catalog Number 04.503.105.01S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that patient underwent an unknown procedure on (b)(6) 2024.The surgeon used four matrixneuro screws.The last one's screw head broke off while the body of the screw remained in the skull.The surgeon drilled out the screw body and washed away with saline, then removed all but one matrixneuro screw in case it was a batch issue.The last matrixneuro screw was left along because it was solidly in the bone and the surgeon didn't want to accidentally break the head.Surgeon then opted for self-tapping matrixmidface screws which worked well.Procedure was completed with a fifteen minute delay.There was no patient consequence.This report is for a ti matrixneuro screw self-drilling 5mm.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.H3, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post-market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history review (dhr): part # 04.503.105.01s.Lot # 2l51599.Manufacturing site: werk bettlach.Release to warehouse date: 27 nov 2018.Expiration date: n/a.Supplier: n/a.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI MATRIXNEURO SCREW SELF-DRILLING 5MM
Common Device Name
PLATE, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20351907
Report Number8030965-2024-12403
Device Sequence Number15436673
Product Code JEY
UDI-Device Identifier10887587018355
UDI-Public(01)10887587018355(10)2L51599
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K123723
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.503.105.01S
Device Lot Number2L51599
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer10/17/2024
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/27/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown